MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71337650
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed because the patient had dislocated several times with mostly closed reductions doing the trick.An open reduction was also attempted as a last resort.On opening the wound, it was very clear that the acetabular component was properly loose causing much discomfort for the patient.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed at this time.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Some potential causes could include but are not limited to limited range of motion, surgical technique or patient anatomy.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.Case-2020-00019850-2.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, per complaint details, a patient underwent a hip revision secondary to multiple dislocations and closed reductions.Reportedly, the open reduction was performed as a last resort and ¿it was very clear that the acetabular component was properly loose causing much of discomfort for the patient¿.The acetabular shell and liner were revised along with an unknown component ¿to cover the reflection¿.Responses to the information requests had not been received as of the date of this medical investigation; therefore, the root cause of the reported dislocations and the intra-op finding of the loose acetabular component could not be fully assessed or concluded.The patient impact beyond the reported dislocations, closed reductions, intra-op finding (loosened acetabular component) and the revision procedure could not be determined.Should additional clinically relevant information/documentation become available, then the clinical/medical task may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential causes could include but are not limited to limited range of motion, surgical technique or patient anatomy.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10685023
Report Number1020279-2020-05433
Device Sequence Number3124090
Product Code JDI
UDI-Device Identifier03596010598486
UDI-Public03596010598486
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71337650
Device Catalogue Number71337650
Device Lot Number19JM05524
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer01/21/2021
07/19/2021
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date01/22/2021
07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFLECTION COMPONENT UNKNOWN PART NUMBER (MENTIONE; REFLECTION COMPONENT UNKNOWN PART NUMBER (MENTIONE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;